Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 190, NWS Mobile, AL

July 22, 2006Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2006, 4:09 PM CDT for Wayne County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2006, 4:09 PM CDT (21:09 UTC)
Expired
Jul 22, 2006, 4:45 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Wayne County, MS

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 222108
SVRMOB
MSC153-222145-
/O.NEW.KMOB.SV.W.0190.060722T2109Z-060722T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 445 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BATTLES...OR ABOUT 14 MILES SOUTHEAST OF WAYNESBORO. THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKATUNNA BY 415 PM CDT
  BATTLES BY 435 PM CDT
  STATE LINE BY 445 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3158 8865 3144 8868 3142 8846 3160 8846

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:56 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 22, 3:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT JUL 22 2006

.SHORT TERM (TONIGHT AND SUNDAY)...LOWERING GEOPOTENTIAL HEIGHTS
EXPECTED OVER THE MID MISSISSIPPI-OHIO VALLEY. THIS WILL BE BROUGHT
ABOUT BY A POSITIVELY TILTED LONG WAVE INTENSIFYING SOUTHEASTWARD
WHICH INDICATES THE ATMOSPHERE IS TRYING TO SHED SOME OF ITS
TROPICAL MOMENTUM AND HEAT POLEWARD. THE ASSOCIATED SURFACE FRONT
EXTENDED FROM THE MIDDLE ATLANTIC STATES SOUTHWEST THROUGH NORTH
TEXAS. EXPECTING ANOTHER SERIES OF OUTFLOW BOUNDARIES TO BE THROWN
DOWN BY THUNDERSTORMS CONVECTION LATER TODAY AND THIS EVENING
WHEREBY CONVECTION STARTING SUNDAY CAN BECOME MORE WIDESPREAD.

THE UPPER TROUGH WILL DIG FURTHER SOUTHEAST TONIGHT AS THE FRONT
DRIFTS FURTHER SOUTHEAST AND STALLS BEFORE FRONTOLYSIS SETS IN.
FORECAST LI SHOWS DECREASING INSTABILITY TONIGHT THEN REBOUNDING
SUNDAY TO A SOMEWHAT MORE MODEST -2 TO -3. CAPE CALCULATIONS FOR
SUNDAY ALSO MORE MODEST AT 1200 TO 1500 J/KG. MEAN RH 100 TO 500
SUNDAY IS AROUND 85 TO 95 PERCENT...AND FORECAST SOUNDINGS APPEAR AS
THEY WOULD IN THE TRADE WIND AREA...APPROXIMATELY MOIST ADIABATIC.
THAT IS HERALDING A RAINMAKING MACHINE ON SUNDAY AND THE MOS P12
NUMBERS ARE IN CONCURRENCE AT 60 TO 70 PERCENT. MET IS A LITTLE
LOWER...BUT IT IS HARD TO SEE HOW...CONSIDERING THE APPEARANCE OF
CURRENT WV IMAGERY.

MAV GUIDANCE FOR MAXIMUM TEMPERATURES SUNDAY IN MID TO UPPER 80S
MOST PLACES LOOK BELIEVABLE WITH THICK MULTILAYER BKN-OVC CLOUD
DECKS. CONVECTIVE OUTLOOKS FROM SPC NORMAN PULLED US OUT OF THE
SLIGHT RISK CAT TODAY AND EVEN LESSER RISK OF SEVERE WX SUNDAY.
ADJUSTED POP GUIDANCE NUMBERS 5 TO 10 PERCENT DOWNWARD TO MATCH
NEIGHBORS. BELIEVE DIFFERENCE WOULD HAVE MINIMAL EFFECTS ON BRIER
SCORES.

&&

.LONG TERM (SUNDAY NIGHT THROUGH NEXT SATURDAY)...NO CHANGES. WEAK
FRONT WILL HAVE STALLED AS PROMISED OVER INLAND ZONES SUNDAY AND
PROVIDING FORCING FOR LIKELY DAYTIME CONVECTION INTO SUNDAY
EVENING...DYING OUT AFTER MIDNIGHT THROUGH MONDAY MORNING. WIND
BECOMING SOUTH ON THE WEST SIDE OF THE RIDGE LETTING US  KEEP THE
DIURNAL SEABREEZE FOR NOW.

&&

.MARINE...NO MAJOR CHANGES TO PREVIOUS COASTAL WATERS FCST WITH THIS
PACKAGE. A FRONTAL BOUNDARY DROPPING SOUTH ACROSS MISSISSIPPI AND
ALABAMA THIS AFTERNOON IS EXPECTED TO DRIFT SOUTH TO NEAR THE COAST
THIS EVENING AND STALL JUST NORTH OF THE COASTAL WATERS ON SUNDAY.
THIS FRONT WILL THEN LINGER OVER THE REGION INTO THE MIDDLE PART OF
NEXT WEEK AS THE WESTWARD EXTENSION OF A SOUTHWEST ATLANTIC HIGH
PRESSURE SYSTEM REBUILDS INTO THE NORTHERN GULF. A LIGHT TO
OCCASIONAL MODERATE WEST TO SOUTHWESTERLY FLOW IS EXPECTED THROUGH
THE PERIOD. SEAS GENERALLY IN THE 2 TO 3 FOOT RANGE...EXCEPT LOCALLY
HIGHER WITH THE GUSTY WINDS IN AND NEAR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS.

&&

.FIRE...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  87  73  89 /  50  70  40  70
PENSACOLA   75  86  75  86 /  40  60  50  70
DESTIN      78  88  77  86 /  40  60  40  70
EVERGREEN   72  87  71  88 /  60  70  40  70
WAYNESBORO  70  89  69  89 /  60  50  30  40
CAMDEN      73  88  73  88 /  60  50  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 22, 5:21 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CDT SAT JUL 22 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
521 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY IS FORECAST TO SETTLE SLOWLY SOUTHEAST INTO
THE SOUTHERN STATES TODAY. SOUTH OF THE BOUNDARY...THE ATMOSPHERE IS
QUITE MOIST AND WILL BECOME INCREASINGLY UNSTABLE DURING THE TIME OF
MAXIMUM HEATING. AS A RESULT...THUNDERSTORM COVERAGES ARE FORECAST
TO INCREASE THROUGH THE COURSE OF THE DAY.

THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA FOR A
SLIGHT RISK OF SEVERE WEATHER TODAY. THE POTENTIAL FOR SEVERE
THUNDERSTORMS LINGERS INTO THE EVENING.

THE MAIN THREAT FROM SEVERE STORMS TODAY AND TONIGHT WILL BE
DAMAGING STRAIGHT LINE WINDS AND A HIGH FREQUENCY OF CLOUD TO GROUND
LIGHTNING. OTHER THREATS WILL BE HAIL AND HEAVY RAIN.

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MODERATE RISK OF RIP CURRENTS EXISTS FOR AREA BEACHES ONCE AGAIN
FOR SUNDAY.

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST DURING THE
OUTLOOK PERIOD. FOR NEXT WEEK...AWAY FROM THUNDERSTORMS...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL
FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND
INTO THE EVENING.

In the hours before

Special weather statement, Jul 22, 1:31 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
131 PM CDT SAT JUL 22 2006

FLZ005-221930-
INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
131 PM CDT SAT JUL 22 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY...

AT 127 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CANNON TOWN...OR JUST NORTH OF BAKER. THIS STORM
WAS DRIFTING EAST AT 5 MPH.

PEA SIZED HAIL AND STRONG GUSTY WINDS HAVE BEEN REPORTED WITH THIS
STORM.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLACKMAN...MILLIGAN...PEADEN...CRESTVIEW AND CRESTVIEW AIRPORT
THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THIS STORM WILL ALSO LIKELY PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 22, 2:54 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT SAT JUL 22 2006

ALZ051-222100-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
254 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS OVER CHOCTAW COUNTY...

AT 249 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF PENNINGTON TO NEEDHAM.
THESE STORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HODGEWOOD...WATER VALLEY...TOXEY...ARARAT...WIMBLY AND PARAGON
THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 45 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:40 PM CDTSevere Thunderstorm WarningMOBGreene65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.